MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE
Model Number 45-780413-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, mvi inc.Will issue a supplemental report.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization procedure, the coil unintentionally detached from the pusher when attempted to deploy out of the microcatheter.The coil was removed from the patient and replaced tdo successfully complete the case.There was no report of harm or injury to the patient.
 
Additional Manufacturer Narrative
The pusher was the only component received for evaluation.The investigation of the returned coil system found the implant to be separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a stretched tail/tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13180821
Report Number2032493-2022-00003
Device Sequence Number17623659
Product Code KRD
UDI-Device Identifier00810170018299
UDI-Public(01)00810170018299(11)210210(17)260131(10)2102105Z8
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number45-780413-L
Device Catalogue Number45-780413
Device Lot Number2102105Z8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale